Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

August 21, 2021Webster County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 21, 2021, 9:19 PM CDT for Webster County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2021, 9:19 PM CDT (02:19 UTC)
Expired
Aug 21, 2021, 10:00 PM CDT
In force
41 min
Issued by
NWS Jackson, MS
Hail
0.00 in
Wind
30

County Webster County, MS

The radar

The Columbus AFB radar (KGWX), 68 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2308 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2308 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1181 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

693 
WWUS84 KJAN 220219
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
919 PM CDT Sat Aug 21 2021
 
MSZ029-030-220300-
Clay MS-Webster MS-
919 PM CDT Sat Aug 21 2021

...A strong thunderstorm will impact portions of northeastern Webster
and northwestern Clay Counties through 1000 PM CDT...

At 918 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Vardaman, or 12 miles southwest of Houston, moving
southeast at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

This strong thunderstorm will be near...
  Clarkson around 940 PM CDT.
  Cumberland around 950 PM CDT.
  Montpelier around 955 PM CDT.

Other locations impacted by this storm include Mantee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3371 8884 3356 8902 3356 8909 3355 8909
      3372 8933 3372 8919 3374 8919 3374 8904
      3375 8903 3376 8893 3381 8893 3381 8884
TIME...MOT...LOC 0218Z 309DEG 17KT 3378 8916 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

NF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 21, 6:25 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Aug 21, 6:25 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
625 PM CDT Sat Aug 21 2021

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:

VFR conditions will prevail at all terminals through the TAF
period. Earlier convection has shifted east into Alabama with
additional development over northern Mississippi. This activity,
however, is expected to dissipate prior to reaching GLH/GWO/GTR.
At least isolated to scattered showers and thunderstorms cannot be
ruled out across the area tomorrow, but confidence in timing and
placement is too low to warrant mention in the TAF at this point
in time. Winds will be light and generally out of the north. /TW/

&&

.DISCUSSION...
Tonight and Sunday: Despite the low level boundaries and better
flow, deep convection has been slow to develop this afternoon due in
large part to the proximity of the mid level ridge centered over
east TX. Continued destabilization will result in deeper
convection later this afternoon with some gusty winds still
possible over north and eastern sections in the better flow aloft.
Convection will wind down during the evening leaving rather
steamy conditions, thereafter.

The mid level high will begin to sprawl a bit Sunday and push the
channel of better flow more to the northeast. While convection will
still be possible over northeast sections, coverage will be
noticeably less than recent. The sprawling ridge will once again
allow temperatures to climb as mid 90s look probable. These
temperatures with dewpoints remaining in the mid 70s will send heat
indices above 105 for much of the ArkLaMiss Delta region. In lieu of
issuing another heat advisory for tomorrow, will likely just extend
present one as mid/upper 70 nighttime temperatures not providing
much relief from the heat./GG/

Sunday night through next Friday...Ridging will be in control across
the region for much of the forecast period. Heat and humidity will
be a concern, with dangerous heat stress conditions expected the
first part of next week. For Monday and Tuesday, highs look to be
near 100 in portions of the west and central, with heat index values
near 110 degrees. An Elevated risk for heat stress will be
advertised in the HWO for these areas through Tuesday. A Limited
risk will continue to be advertised for the remainder of the CWA. By
Wednesday through the remainder of the week, highs look to lower
slightly to the lower to middle 90s, with heat index values over 100
still possible in the central and west. However, high temps and
dewpoints will still need to be monitored, with excessive heat
products possibly being needed later in the week.

Isolated to scattered showers and thunderstorms will exist through
the period as PW values will remain on the high side. A strong storm
or two will also be possible as sufficient instability will exist.
Any storms that do develop will be slow moving and could pose a
threat for localized flash flooding. /27/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       74  95  75  96 /  19  27  10  21
Meridian      73  93  74  94 /  24  47  11  17
Vicksburg     76  96  76  97 /  12  18   6  14
Hattiesburg   75  95  76  96 /   8  40  20  39
Natchez       74  95  75  96 /   3  14   8  17
Greenville    76  94  75  96 /  28  23   5  11
Greenwood     75  94  74  95 /  27  25   5  12

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 7 PM CDT Sunday for MSZ018-019-025-027-
     034>036-040>043-047>049-053>056.

LA...Heat Advisory until 7 PM CDT Sunday for LAZ007>009-015-016-023-
     025.

AR...Heat Advisory until 7 PM CDT Sunday for ARZ074-075.

&&

TW/GG/27
Hazardous weather outlook, Aug 21, 3:12 PM CDT, 6 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
312 PM CDT Sat Aug 21 2021

ARZ074-075-LAZ007>009-015-016-023-025-MSZ040-041-047>049-053>056-
222015-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Issaquena-Sharkey-Warren-Hinds-
Rankin-Claiborne-Copiah-Simpson-Smith-
312 PM CDT Sat Aug 21 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, southwest
Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Sunday

DANGEROUS HEAT
THREAT...Elevated
TIMING...Sunday

The combination of heat and humidity will produce dangerous levels
of heat stress Sunday, with heat index values above 105 degrees
expected for some locations.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The combination of heat and humidity will produce dangerous levels
of heat stress in the Monday to Tuesday time frame, with heat index
values above 105 degrees expected for some locations.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.

MSZ018-019-025-034-035-042-043-222015-
Bolivar-Sunflower-Leflore-Washington-Humphreys-Yazoo-Madison MS-
312 PM CDT Sat Aug 21 2021

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, and northwest
Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...This Evening

DANGEROUS HEAT
THREAT...Elevated
TIMING...Sunday

Isolated severe thunderstorms are possible this evening. Some
thunderstorms could produce damaging wind gusts.

(https://www.weather.gov/images/jan/graphicast/1.png)

The combination of heat and humidity will produce dangerous levels
of heat stress Sunday, with heat index values above 105 degrees
expected for some locations.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The combination of heat and humidity will produce dangerous levels
of heat stress in the Monday to Tuesday time frame, with heat index
values above 105 degrees expected for some locations.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ026>033-036>039-044>046-050>052-057-058-222015-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Holmes-Attala-Winston-Noxubee-Leake-Neshoba-Kemper-Scott-Newton-
Lauderdale-Jasper-Clarke-
312 PM CDT Sat Aug 21 2021

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.

.DAY ONE...Tonight and Sunday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...This Evening

DANGEROUS HEAT
THREAT...Limited
TIMING...Sunday

Isolated severe thunderstorms are possible this evening. Some
thunderstorms could produce damaging wind gusts.

(https://www.weather.gov/images/jan/graphicast/1.png)

The combination of heat and humidity will produce dangerous levels
of heat stress Sunday, with heat index values above 105 degrees
expected for some locations.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The combination of heat and humidity will produce dangerous levels
of heat stress in the Monday to Tuesday time frame, with heat index
values above 105 degrees expected for some locations.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

LAZ024-026-MSZ059>066-072>074-222015-
Catahoula-Concordia-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
312 PM CDT Sat Aug 21 2021

This hazardous weather outlook is for portions of northeast
Louisiana, and south central Mississippi.

.DAY ONE...Tonight and Sunday

DANGEROUS HEAT
THREAT...Limited
TIMING...Sunday

The combination of heat and humidity will produce dangerous levels
of heat stress Sunday, with heat index values above 105 degrees
expected for some locations.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Sunday night through Friday

The combination of heat and humidity will produce dangerous levels
of heat stress in the Monday to Tuesday time frame, with heat index
values above 105 degrees expected for some locations.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.

27

&&

...HAZARD LEGEND...

*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
 in excess of 110 degrees for multiple days. Heat stroke continues
 to be a major concern.
Significant...Dangerous heat expected with peak heat index values
 in excess of 110 degrees. Heat stroke will be a significant
 concern.
Elevated...Dangerous heat likely with peak heat index values
 ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
 heat index values peak near 105 degrees. Heat exhaustion will
 be possible.

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Aug 21, 9:19 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
919 PM CDT Sat Aug 21 2021

MSZ029-030-220300-
Clay MS-Webster MS-
919 PM CDT Sat Aug 21 2021

...A strong thunderstorm will impact portions of northeastern Webster
and northwestern Clay Counties through 1000 PM CDT...

At 918 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Vardaman, or 12 miles southwest of Houston, moving
southeast at 20 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Clarkson around 940 PM CDT.
  Cumberland around 950 PM CDT.
  Montpelier around 955 PM CDT.

Other locations impacted by this storm include Mantee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3371 8884 3356 8902 3356 8909 3355 8909
      3372 8933 3372 8919 3374 8919 3374 8904
      3375 8903 3376 8893 3381 8893 3381 8884
TIME...MOT...LOC 0218Z 309DEG 17KT 3378 8916

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 9:56 PM CDTSpecial Weather StatementJANWebster34 min
Aug 21, 10:54 PM CDTSpecial Weather StatementJANLowndes36 min
Aug 22, 2:29 PM CDTExcessive Heat WarningJANBolivar, Claiborne, Copiah, Franklin, Hinds, Humphreys and 10 more53 hr
Aug 22, 3:33 PM CDTSpecial Weather StatementJANKemper27 min
Aug 22, 5:16 PM CDTSpecial Weather StatementJANHumphreys29 min
Aug 22, 5:54 PM CDTSpecial Weather StatementJANHinds36 min
Aug 22, 5:58 PM CDTSpecial Weather StatementJANNewton32 min
Aug 22, 6:36 PM CDTSpecial Weather StatementJANJasper39 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.